Bipolar Disorder Community
Possible Tardive Dyskinsia
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Possible Tardive Dyskinsia

I believe that I have developed symptoms of tardive dyskinsia and I would like to get some feedback from members.  I am afraid that the involuntary movement won't go away.  I will be seeing my psychiatrist Monday (and I spoke with him yesterday).  In the meantime I keep catching myself moving my tongue around in my mouth and sucking in my lips and sides of my mouth.  It seems like I am just thirsty but it keeps happening without any control.  When I try to stop it I feel the urge to start at it again.  I fight the urge but it within in a minute or so I realize that I am back doing it again.  My medication history is much too complicated and detailed to include now.  I have taken an antidepression medication since 1982 - several different types.  I also take Lithium and Lamictal.  I have taken Seroquel - only 25 mg. to help me fall and stay asleep at night.  
Related Discussions
2 Comments Post a Comment
Blank
207972_tn?1230427719
Tardive Dyskinesia is scary stuff.  I have taken cogentin in the past when i had TD, as a result of taking haldol.  these newer meds like Seroquel are not supposed to have TD side effects, but like you, I think I have experienced them-- from antidepressants and other meds.
I had to see a neurologist at one point, and all the guy could do was check my reflexes and watch me walk, and tell me that if the meds are causing TD side effects to take other meds.
Not quite as easy as it sounds-- I almost have to take something, right now it is Prozac,  I don't have the rhythmic TD side effects you are experiencing- I get stiff neck and muscles.
Since TD can be permanent even after stopping the meds which cause it, if it were me, I would see a dr/neurologist as soon as possible.  Get evaluated.  Sometimes switching meds can help.  
Blank
585414_tn?1288944902
Every antipsychotic can cause tardive dyskinesia except Clozaril. Your symptoms do sound like tardive dyskinesia but get a referral to a movement disorders specialist. That's a very low dose of Seroquel to cause tardive dyskinesia but its still a possibility. It may be cumulative from what you were on before as you did not describe your past medication history. The best thing to do is see a movement disorders specialist. If you need an antipsychotic they would almost certainly change you to Clozaril. That has its own set of severe side effects but cannot cause tardive dyskinesia. As well there are new antipsychotics in development such as the glutamate antagonists which are safe and effective and promote a fuller recovery that cannot cause tardive dyskinesia. I am on glycine, an antipsychotic in Phase 2 study that is under research and administered under the care of my psychopharmologist. There will be better antipsychotics out there to come but regardless if you believe you have tardive dyskinesia a referral to a neurologist to a movement disorder specialist would be essential. And I have found as regards treatments for tardive dyskesia that Zofran is very effective. That is an approved medication in study for tardive dyskinesia and its been of great benefit to me and other people. If you read this post and need any more information feel free to contact me.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_m_tn
Blank
bbaggins
FL
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
weaver71
Other